I'm interested in conversations about and I want to talk about
Know exactly what you want?
Show search

Notification

Error

Need some advice ....

User
Posted 26 Dec 2017 at 17:36
Unfortunately after two and a half years my PSA started to rise in the summer. (Currently 0.2 )

I’ve started on bicalutamide 150mg daily for over 2 weeks and have a few niggles. I feel a kind of mild pain/discomfort under my right armpit, and sometimes itching underneath right and left.

It’s a bit alarming and I worried it was lymph node spread - but I can feel any prominent lumps etc

Is this a typical symptom of the HT

Also, another thing that worries me, since September I have had a real painful shoulder ache, it hasn’t diminished or gotten worse but is quite debilitating as my arm rotation movement is limited. I mentioned it to the radiologist when I got my bone scan but nothing showed up. I also feel pains running down from shoulder to elbow. I have no memory of any injury, it just appeared

User
Posted 26 Dec 2017 at 23:29

Re the shoulder / arm pain. Your bone scan was clear and mets would have to be quite severe to cause any pain - the pain is usually caused by the tumours pressing on or pinching the nerves and that doesn't happen until they are quite large. More likely your pain is down to anxiety - perhaps you are sleeping less soundly or tossing and turning in the night? Or it is psychosomatic?

Lymph node mets don't cause pain as far as I know. The pain and itching under your armpit is probably a side effect of the bicalutimide - do your nipples tingle?

"Life can only be understood backwards; but it must be lived forwards." Soren Kierkegaard

Show Most Thanked Posts
User
Posted 26 Dec 2017 at 23:29

Re the shoulder / arm pain. Your bone scan was clear and mets would have to be quite severe to cause any pain - the pain is usually caused by the tumours pressing on or pinching the nerves and that doesn't happen until they are quite large. More likely your pain is down to anxiety - perhaps you are sleeping less soundly or tossing and turning in the night? Or it is psychosomatic?

Lymph node mets don't cause pain as far as I know. The pain and itching under your armpit is probably a side effect of the bicalutimide - do your nipples tingle?

"Life can only be understood backwards; but it must be lived forwards." Soren Kierkegaard

User
Posted 27 Dec 2017 at 00:28
Thanks as ever Lynn

Re: the shoulder pain, I think it might be a rotator cuff injury, describes it pretty exactly, I just get a bit physically / symptom paranoid about it all at this time - I’ll get it checked by physio and maybe some advice and stretches to see if it can help.

It’s weird but I getting strange aches and pains over the past few months that I never did before

As for the HT, yes probably that’s causing the itches and tingling - and yes, my nipples have started getting tingly and a bit uncomfortable

I meant to bring it up with my onco but was expecting to be seen before Christmas for pre-Radiotherapy session but probably help up with the Christmas holidays etc

As I’ve said elsewhere I plan to request tamoxifen when I see her but god knows if I’ll get it

User
Posted 27 Dec 2017 at 12:28

I know exactly where you are ....
Every new ache and pain seems serious. I’ve had abdominal adhesions ever since surgery 2 1/2 yrs ago. Tummy hurts weeing and pooing. My knee is agony , my legs ache all over like teeth that need pulling. My right hip clicks , my back pain is worse ......
It’s so easy to let your mind wander. My Onco insists all is fine except definite rapid psa rise somewhere. Maybe the scans early March will tell. I was ok on Bical 150. Initially real bad fatigue but settled down. Sore nipples but no growth due to Tamixifen. Zero loss of libido. Good luck

If life gives you lemons , then make lemonade

User
Posted 27 Dec 2017 at 15:16

I agree that every new ache starts you wondering. I have had sore ribs, collar bone etc. and it's hard not to sometimes think the worst.

My wife usually helps me calm down these thoughts. The psychological effects of having this disease are difficult at times.

Best of luck with the treatment and the next onco appointment.

Ian.

 
Forum Jump  
©2018 Prostate Cancer UK